MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA CERAMIC FEM HD 36/-3MM; HIP PROSTHESIS

BIOMET UK LTD. BIOLOX DELTA CERAMIC FEM HD 36/-3MM; HIP PROSTHESIS
Catalog Number 650-0660
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: unknown liner: item# unknown; lot# unknown.Unknown shell; item# unknown; lot# unknown.G2 - foreign: australia.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that approximately seven weeks post-implantation, the patient required a revision surgery due to a right-sided hip dislocation and gt plate dissociation.The shell and liner implanted during the initial surgery were competitor products.It was further noted that the patient had been non-compliant and self-discharged following the primary revision surgery.Attempts have been made and no further information has been provided at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Radiographs were provided and reviewed by a radiologist.The review identified superolateral dislocation of the femoral head.There is non-union of proximal femoral fracture/osteotomy with displaced greater and lesser trochanters fragments as as well as a displaced trochanteric plate and femoral cerclage wires.Although anatomic landmarks are not included in the field of view to make numerical assessments, the acetabular cup inclination appears mildly increased.A definitive root cause could not be determined however off label use may have contributed to the reported event.The zimmer biomet head was used in combination with a liner manufactured by a competitor.This combination is not approved or licensed for use.As per the instructions for use, it is stated under warnings ¿do not use biomet zpta ceramic modular heads with femoral stems or acetabular components offered by other manufacturers.' no corrective, preventive or field action was taken following the investigation of this event.Device is used for treatment.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information.

Brand Name
BIOLOX DELTA CERAMIC FEM HD 36/-3MM
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23061212
Report Number3002806535-2025-00453
Device Sequence Number21248462
Product Code LZO
UDI-Device Identifier00887868271168
UDI-Public(01)00887868271168(17)270321(10)2017030910
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number650-0660
Device Lot Number2017030910
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight60 KG